Michigan, 2009Damaging Wind in Michigan, July 10, 2009
July 10, 2009 · NWS MQT · 1 event in 1 county or zone
A thunderstorm wind gust downed several trees in Marquette on the evening of the 10th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm wind gust downed several trees in Marquette on the evening of the 10th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jul 10, 6:35 PM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 10, 6:35 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
735 PM EDT FRI JUL 10 2009
.SHORT TERM (TONIGHT AND SATURDAY)...
SHOWERS HAVE FOUND IT DIFFICULT TO OVERCOME THE DRY AIR ACROSS UPPER
MICHIGAN SO FAR THIS AFTERNOON...BUT THE CHANCE STILL REMAINS OVER
MAINLY EASTERN UPPER MICHIGAN LATE THIS AFTERNOON AND EARLY THIS
EVENING IN ADVANCE OF THE COLD FRONT. FREEZING LEVEL THIS AFTERNOON
IS JUST ABOVE 13KFT OVER THE MOST FAVORABLE AREA. THUNDERSTORMS
HAVE BEEN ABLE TO FLARE UP NORTH AND EAST OF LAKE SUPERIOR...WITH
VERY LITTLE ACTIVITY IN OUR AREA SINCE 12Z THIS MORNING. THE
INITIAL SURFACE TROUGH IS CENTERED ACROSS UPPER MICHIGAN...WITH THE
ACTUAL COLD FRONT STUCK ACROSS WESTERN LAKE SUPERIOR. IN BETWEEN
THESE 2 FEATURES WE HAVE HAD A CLEAR SKY AND TEMPERATURES HAVE BEEN
ABLE TO RISE INTO THE LOWER TO MID 80S. ALSO...DEWPOINTS HAVE BEEN
ABLE TO MIX INTO THE MID TO UPPER 40S...RESULTING IN RH VALUES OF 25
TO 30 PERCENT FROM BARAGA TO WAKEFIELD. WE BEGAN TO SEE OUR FIRST
SIGNS OF CONVECTION ONCE AGAIN SHORTLY AFTER 19Z JUST OFF MENOMINEE
COUNTY IN LAKE MICHIGAN/BAY OF GREEN BAY. ANY FURTHER DEVELOPMENT
SHOULD REMAIN EAST OF A LINE FROM BIG BAY TO IRON RIVER THIS
AFTERNOON AND EARLY EVENING...WITH THE BEST CHANCE REMAINING OVER
OUR EASTERN MOST TIER OF COUNTIES AND EAST. THE 300MB JET OVER
NORTHERN MINNESOTA WILL CONTINUE TO WORK INTO WESTERN UPPER MICHIGAN
PRIOR TO 00Z...AND TO CENTRAL UPPER MICHIGAN AROUND 03Z.
THIS...ALONG WITH AVAILABLE SFC MOISTURE AS DEW POINTS REMAIN IN THE
MID 60S CENTRAL AND EAST...AND ASSISTANCE AT 500MB WILL KEEP THE
POTENTIAL OF THUNDERSTORM ACTIVITY IN THE FORECAST UNTIL THROUGH THE
EVENING EAST UNTIL THE PASSAGE OF THE COLD FRONT.
BEHIND THIS FRONT...PLENTY OF DRY AIR EXISTS. WILL SLOWLY TAPER LAKE
SUPERIOR FOG WEST TO EAST THIS EVENING. DEW POINTS ACROSS NORTHERN
MINNESOTA RANGE FROM THE LOWER 50S TO THE UPPER 40S. THERE WERE A
FEW DISCREPANCIES REGARDING OVERNIGHT TEMPERATURES ACROSS EASTERN
UPPER MICHIGAN WITH THE NAM/ADJMET GOING ABOVE THE 55F FORECAST BY
THE MAJORITY. KEPT SIMILAR TO OUR ONGOING FORECAST...COOLEST WEST
WITH FEWER CLOUDS ANTICIPATED.
AS FOR SATURDAY...HAVE ISSUED A WILDFIRE POTENTIAL STATEMENT/RFD
REGARDING ONGOING DRY CONDITIONS...WITH DRY AIR MIXING DOWN AND RH
VALUES FALLING TO NEAR 20 PERCENT...AND WINDS POSSIBLY GUSTING TO
25MPH DURING THE AFTERNOON HOURS. EVEN THOUGH TEMPERATURES WILL
REMAIN COOLER THAN TODAY...IN THE 70S...PERSISTENT DROUGHT
CONDITIONS WITH LITTLE RELIEF OF LATE WILL ALLOW FOR AN ELEVATED
RISK OF WILDFIRES SATURDAY. CONDITIONS MAY LINGER INTO SUNDAY AS
WELL...EVEN WITH LIGHTER WINDS AND SLIGHTLY HIGHER RH EXPECTED.
.LONG TERM (SAT NIGHT THRU FRI)...
CHILLY NIGHT EXPECTED SAT NIGHT UNDER LIGHT WINDS/DRY AIRMASS
(PRECIPITABLE WATER AROUND 50PCT OF NORMAL). FAVORED THE LOW END OF
AVBL GUIDANCE. DID NOT GO BLO GUIDANCE JUST YET AS THERE MAY BE AN
INCREASE IN CLOUDS OVERNIGHT AHEAD OF APPROACHING DISTURBANCE.
OVERALL...LOW/MID 40S SHOULD BE COMMON FOR MINS IN THE INTERIOR. IF
ITS CLEAR ALL NIGHT...WILL PROBABLY SEE SOME UPPER 30S IN THE USUAL
COLD SPOTS.
MODELS HAVE BEEN INDICATING A SHORTWAVE TRACKING SE IN THE NW FLOW
SUN. THE GFS/NAM HAVE BACKED OFF ON THEIR AGGRESSIVE SOLUTION OF
STREAKING PCPN ACROSS MOST OF THE FCST AREA SUN. BOTH NOW SHOW
LITTLE/NO PCPN OVER UPPER MI WITH LOW-MID LEVEL FRONTOGENESIS
PASSING S OF HERE. IN ADDITION...FCST AREA IS LOCATED UNDER OR
CLOSE TO THE UNFAVORABLE LEFT ENTRANCE REGION OF 110KT 300MB JET.
THIS DRY FCST IS INLINE WITH THE ECWMF/GLOBAL GEM. HESITANT TO
REMOVE POPS AS ANY SUBTLE SHORTWAVE IN SUMMERTIME NW FLOW TYPICALLY
PRODUCES SOME CONVECTION. HOWEVER...IN THIS CASE...IT APPEARS
AIRMASS WILL BE TOO DRY AT THE LOW-LEVELS FOR PCPN TO BE MUCH OF A
CONCERN...ESPECIALLY WITH LITTLE/NO FORCING. HAVE THUS DROPPED
SLIGHT CHC POPS OVER THE SW PORTION OF THE FCST AREA SUN.
MON THRU FRI...AS WAS THE CASE YESTERDAY...LATEST MEDIUM RANGE
GUIDANCE FROM THE ECMWF/GFS/UKMET/GLOBAL GEM AGAIN SUGGESTS NOT MUCH
CHANGE IS REQUIRED TO THE INHERITED FCST DURING THIS PERIOD. TROF
AMPLIFYING OVER SE CANADA OVER THE WEEKEND IS STILL EXPECTED TO
WEAKEN GRADUALLY/LIFT NE EARLY NEXT WEEK. THIS IN TURN ALLOWS A
SHORTWAVE TROF OVER THE PACIFIC NW TO TRACK E ACROSS THE NRN
CONUS...REACHING THE UPPER LAKES DURING THE MIDDLE OF THE WEEK. THIS
WILL BE THE MAIN FEATURE TO PROVIDE PCPN CHANCES NEXT WEEK. WHILE
THERE IS SOME DISAGREEMENT ON TIMING/STRENGTH OF SHORTWAVE AS WOULD
BE EXPECTED...LATEST GUIDANCE STRONGLY SUGGESTS MAINTAINING
INHERITED FCST BASICALLY AS IS. IF ANYTHING...THERE IS A SLIGHT
TREND TO DELAY POPS MORE TO TUE NIGHT/WED...AND IF MODELS CONTINUE
TO SHOW A STRONG SIGNAL FOR PCPN...POPS WILL NEED TO BE BUMPED UP TO
LIKELY IN LATER FCSTS. PRIOR TO THEN...EXPECT A DRY DAY MON WITH SFC
HIGH PRES RIDGE OVER THE UPPER LAKES. APPROACHING SHORTWAVE/WAA
PATTERN SUPPORTS CHC POPS SPREADING W TO E ACROSS THE FCST AREA LATE
TUE AND CONTINUING THRU WED WHEN SFC LOW PRES AND/OR COLD FRONT
TRACKS ACROSS UPPER MI. WILL SHOOT FOR A DRY DAY THU IN THE WAKE OF
SYSTEM WITH DRY WEATHER CONTINUING INTO THE NEW DAY 7 (FRI).
OVERALL...TEMPS MON-FRI SHOULD AVERAGE A BIT BLO NORMAL. THU SHOULD
BE THE COOLEST DAY WITH PROBABLY A CHILLY N TO NW WIND ACROSS LAKE
SUPERIOR BEHIND SYSTEM.
&&
.AVIATION (FOR THE 00Z TAF ISSUANCE)...
BUSY WITH SEVERE WEATHER.
&&
.MARINE (FOR THE 4 PM LAKE SUPERIOR ISSUANCE)...
LOW PRESSURE OVER FAR NORTHEASTERN MANITOBA WILL SLIDE OVER HUDSON
BAY OVERNIGHT...AND CONTINUE TO DRAG A TROUGH ACROSS LAKE SUPERIOR
TONIGHT. SW WINDS TO 25 KT AHEAD OF THE TROUGH WILL VEER WRLY AND
DIMINISH TO 10 TO 20 KT OVERNIGHT. AS HIGH PRESSURE BUILDS TOWARD
THE REGION LATE SATURDAY THE GRADIENT WILL TIGHTEN ENOUGH SO THAT
WSW WINDS WILL AGAIN INCREASE TO 15 TO 25 KT OVER THE CNTRL PORTION
OF THE LAKE. WINDS WILL THEN REMAIN AOB 20 KT FROM SUNDAY INTO
MONDAY AS A RIDGE BUILD INTO THE REGION.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...KF
LONG TERM...ROLFSON
AVIATION...SK/07
MARINE...JLB/KF
Hazardous weather outlook, Jul 10, 3:30 PM EST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
430 PM EDT FRI JUL 10 2009
MIZ004>007-010>014-084-085-111200-
BARAGA-MARQUETTE-ALGER-LUCE-IRON-DICKINSON-MENOMINEE-DELTA-
SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
430 PM EDT FRI JUL 10 2009 /330 PM CDT FRI JUL 10 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. IN
ADDITION TO FREQUENT LIGHTNING AND HEAVY DOWNPOURS...THE
STRONGEST THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WIND
GUSTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS AN INCREASED RISK OF WILDFIRES SATURDAY...MAINLY OVER THE
WEST HALF OF UPPER MICHIGAN. SEE THE LATEST WILDFIRE POTENTIAL
STATEMENT FOR FURTHER DETAILS.
THERE IS A CHANCE OF THUNDERSTORMS OVER SOUTHWEST UPPER MICHIGAN
TUESDAY AFTERNOON AND ACROSS ALL OF WEST AND CENTRAL UPPER MICHIGAN
TUESDAY NIGHT AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO PROVIDE ANY REPORTS OF SEVERE
WEATHER THIS EVENING.
MIZ001>003-009-111200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-GOGEBIC-
430 PM EDT FRI JUL 10 2009 /330 PM CDT FRI JUL 10 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A INCREASED RISK OF WILDFIRES SATURDAY. SEE THE LATEST
WILDFIRE POTENTIAL STATEMENT FOR FURTHER DETAILS.
THERE IS A CHANCE OF THUNDERSTORMS OVER SOUTHWEST UPPER MICHIGAN
TUESDAY AFTERNOON AND ACROSS ALL OF WEST AND CENTRAL UPPER
MICHIGAN TUESDAY NIGHT AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LSZ248>251-265>267-111200-
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
430 PM EDT FRI JUL 10 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR AND CENTRAL LAKE SUPERIOR.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING EAST OF
STANNARD ROCK TO MUNISING. THERE IS A SLIGHT CHANCE THAT
THUNDERSTORMS MAY PRODUCE LARGE HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LSZ162-240>247-263-264-111200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
430 PM EDT FRI JUL 10 2009 /330 PM CDT FRI JUL 10 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LAKE
SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS CHANCE OF THUNDERSTORMS OVER WESTERN LAKE SUPERIOR
TUESDAY AFTERNOON AND THEN ACROSS ALL OF LAKE SUPERIOR TUESDAY
NIGHT AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-111200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
430 PM EDT FRI JUL 10 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING. THE
STRONGER STORMS MAY PRODUCE LARGE HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
KF
In the hours before
Special weather statement, Jul 10, 6:35 PM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
735 PM EDT FRI JUL 10 2009
MIZ007-110015-
LUCE-
735 PM EDT FRI JUL 10 2009
...SIGNIFICANT WEATHER ALERT FOR LUCE COUNTY UNTIL 815 PM EDT...
AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES NORTHWEST OF LOWER TAHQUAMENON FALLS
S...OR 25 MILES EAST OF GRAND MARAIS. THIS STORM WAS MOVING EAST AT
35 MPH.
DIME SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
PIKE LAKE...
CRISP POINT...
BETSY LAKE...
IF ON OR NEAR LAKE SUPERIOR...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
07
Special weather statement, Jul 10, 7:26 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
826 PM EDT FRI JUL 10 2009
MIZ010-110115-
IRON-
726 PM CDT FRI JUL 10 2009
...SIGNIFICANT WEATHER ALERT FOR IRON COUNTY UNTIL 815 PM CDT...
AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF IRON RIVER. THIS STORM WAS
MOVING EAST AT 45 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
GOLDEN LAKE...
GIBBS CITY...
MINERAL HILLS...
AMASA...
CRYSTAL FALLS...
WAY DAM...
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
07
Special weather statement, Jul 10, 7:50 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
850 PM EDT FRI JUL 10 2009
MIZ007-110130-
LUCE-
850 PM EDT FRI JUL 10 2009
...SIGNIFICANT WEATHER ALERT FOR LUCE COUNTY UNTIL 930 PM EDT...
AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES EAST OF GRAND MARAIS. THIS STORM WAS
MOVING EAST AT 25 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
PINE STUMP JUNCTION...
PIKE LAKE...
BETSY LAKE...
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
07
Local storm report, Jul 10, 7:57 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
857 PM EDT FRI JUL 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HAIL 5 WSW NATIONAL MINE 46.43N 87.78W
07/10/2009 M0.50 INCH MARQUETTE MI TRAINED SPOTTER
OLD REPORT. OBSERVER REPORTED 1/2 INCH OF RAIN, DIME
SIZED HAIL, AND FREQUENT CLOUD TO GROUND LIGHTNING
BETWEEN 500 AND 530 AM THIS MORNING.
&&
SKOLBUSSpecial weather statement, Jul 10, 8:25 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
925 PM EDT FRI JUL 10 2009
MIZ007-110215-
LUCE-
925 PM EDT FRI JUL 10 2009
...SIGNIFICANT WEATHER ALERT FOR LUCE COUNTY UNTIL 1015 PM EDT...
AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
LOWER TAHQUAMENON FALLS TO 8 MILES NORTHEAST OF SENEY...OR ALONG A
LINE EXTENDING FROM 30 MILES NORTHEAST OF NEWBERRY TO 16 MILES SOUTH
OF GRAND MARAIS. THESE STORMS WERE MOVING EAST AT 20 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BETSY LAKE...
FOUR MILE CORNER...
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
07
Thunderstorm Wind, Marquette
- When
- July 10, 8:40 PM EST
- Where
- Marquette County, 0.95 mi W of Marquette
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 46.550, -87.400
Rotted tree snapped off and caused several other smaller trees to fall along Longyear Avenue. Wind gust lasted about ten seconds as storm was accompanied by heavy rain.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Wisconsin, July 10, 20091 death · $15,000 · 1 event
- Damaging Winds in Iowa, July 10, 2009$354,000 · 57 kt wind · 13 events
- Damaging Wind in Iowa, July 10, 2009$605,000 · 70 kt wind · 1 event
- Flash Flooding and Flooding in Iowa, July 10 to 11, 2009$140,000 · 1 in hail · 19 events
- Hail and Damaging Winds in Kansas, July 10, 2009$60,000 · 1 in hail · 5 events
- Hail in Nebraska, July 10, 2009$50,000 · 2.25 in hail · 3 events
- Lightning Strike in Florida, July 10, 20094 injured · 1 event
- Damaging Winds and Lightning Strikes in Arizona, July 10, 2009$37,000 · 61 kt wind · 4 events
- Hail and Damaging Winds in Missouri, July 10, 2009$1,000 · 1.25 in hail · 14 events
- Damaging Wind in Indiana, July 10, 2009$15,000 · 52 kt wind · 1 event
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 10, 20093 events
- Hail in Colorado, July 10, 2009$1,000 · 2 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 186288.